MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Reportedly, a 13.2mm, micl 13.2, -16.0 diopter, implantable collamer lens was "too long".The lens was removed and scheduled exchange of a shorter length lens.No patient injury.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Product problem (e.G.Malfunction) is not applicable in original mdr; corrected to adverse event because lens was explanted.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Malfunction reported in original mdr is not applicable; corrected to serious injury.Required intervention to prevent permanent impairment/damage (devices).Work order search: no similar complaint type events were reported for units within same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: device evaluation: lens returned dry taped to cartridge case.Visual inspection: lens haptic is bent with residue.No visible damage to sfc-45 cartridge.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8631809
Report Number2023826-2019-00845
Device Sequence Number2354447
Product Code MTA
UDI-Device Identifier00841542103411
UDI-Public00841542103411
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/29/2019
08/20/2019
08/20/2019
08/21/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/04/2019
08/20/2019
08/20/2019
08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR